Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 221, NWS State College, PA

September 18, 2012Adams County, Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 18, 2012, 12:32 PM EDT for Adams County, Lancaster County, York County, Pennsylvania. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2012, 12:32 PM EDT (16:32 UTC)
Expired
Sep 18, 2012, 1:15 PM EDT
In force
43 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 122 km from the middle of the area, began a volume at 16:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 18, 12:10 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 4.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 330 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
330 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
519 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS51 KCTP 181632
SVRCTP
PAC001-071-133-181715-
/O.NEW.KCTP.SV.W.0221.120918T1632Z-120918T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1232 PM EDT TUE SEP 18 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  WESTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 115 PM EDT

* AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG TO SEVERE THUNDERSTORMS. THESE SEVERE STORMS
  EXTENDED FROM THOMASVILLE TO KEYSVILLE...MOVING NORTHEAST AT 
  45 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  BAINBRIDGE...
  YORK...
  ELIZABETHTOWN AND MAYTOWN...
  MOUNT JOY...
  MARIETTA AND STONYBROOK...
  SPRY AND NEW FREEDOM...

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 30.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...STATE ROAD 94...STATE ROAD 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3973 7722 4014 7675 4012 7672 4016 7669
      4022 7649 3972 7623 3972 7722
TIME...MOT...LOC 1632Z 236DEG 41KT 4000 7676 3959 7719

$$

FORECASTER: RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 12:24 PM EDT, 8 minutes earlier.

Area forecast discussion, Sep 18, 12:24 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1222 AM EDT TUE SEP 18 2012

.SYNOPSIS...
LOW PRESSURE WILL RIDE NORTHWARD THROUGH WESTERN PENNSYLVANIA
TODAY. IN THE WAKE OF THIS SYSTEM...A SFC RIDGE WILL BUILD OVER
PENNSYLVANIA FOR THE LATER HALF OF THIS WEEK. A COLD FRONT IS
LIKELY TO PASS THROUGH THE AREA NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TORNADO WATCH NO. 643 RECENTLY ISSUED FOR ABOUT THE ERN THIRD OF
PENN.

LARGE SHIELD OF MODERATE TO HEAVY RAIN STRATIFORM RAIN ASSOCIATED
WITH A STRONG...45-50 KT 925 MB SOUTHERLY JET IS SHIFTING TO THE ERN
THIRD OF PENN ATTM.

REGIONAL VIS SAT LOOP SHOWS SOME BREAKS/THIN SPOTS IN THE LAYERED
CLOUD COVER DEVELOPING OVER WRN PENN AND JUST SOUTH OF THE
MASON/DIXON LINE...WHICH SHOULD WORK ACROSS THE REGION DURING THE
EARLY TO MID AFTERNOON HOURS.

IN ADDITION...A POTENT SHORTWAVE MOVING NE FROM THE WVA AND MD
PANHANDLES WILL HELP TO ACCENTUATE DEEP LIFT AND SHEAR
PROFILES...WHICH WILL BE FAVORABLE FOR THE DEVELOPMENT OF ONE OR
MORE FAST MOVING TSRA LINE SEGMENTS WITH BOWS...AND SCATTERED
DISCRETE SUPERCELLS ACROSS THE CENTRAL AND ERN ZONES. THESE CELLS
AND LINE SEGMENTS WILL BE RACING NNE AT AROUND 45 KTS.

03Z SREF SHOWS ABOUT 500-700 J/KG OF CAPE DEVELOPING NWD ACROSS OUR
SE ZONES BETWEEN 16-18Z.

WILL BE KEEPING ALL EYES PEELED ON AREA 88DS FOR RAPID EVOLUTION OF
THIS LOW-TOPPED SEVERE WEATHER EVENT LASTING THROUGH THIS AFTERNOON
OVER...AND TO THE EAST OF THE SUSQ VALLEY WHERE EHI/S WILL BE 2-3
M2/S2.

ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1-1.5 INCHES ACROSS THE
SUSQ VALLEY AND POINTS EAST...WITH GENERALLY LESS THAN 0.25 INCH
ACROSS THE WESTERN HALF OF THE STATE.

THIS WILL BRING STORM TOTALS TO BETWEEN 1.5 AND 2.5 INCHES WITH SOME
LOCATIONS ACROSS THE SCENT ZONES AND SUSQ VALLEY SEEING UP TO 3
INCHES. THIS AMOUNT OF RAIN WILL CAUSE MODERATE...SEVERAL FT RISES
ON LARGER STREAMS AND RIVERS. PW WELL ABOVE NORMAL IN THIS STRONG
SOUTHERLY FLOW...AS IS THE 850 HPA MOISTURE FLUX. GOOD NEWS IS THE
STRONG WINDS...HIGH PW...AND HIGH MOISTURE FLUX ARE EAST OF OUR
REGION BY 21Z TO 00Z. HEAVY RAINFALL TOTALS WILL BE LIMITED DUE TO
PROGRESSIVE MOVEMENT OF SYSTEM TO THE EAST. LATEST ENS MEAN QPF
RANGES FROM 1-2 INCHES ACROSS MOST OF THE AREA. HOWEVER...LOCAL AMTS
ARND 3 STILL APPEAR QUITE LIKELY...ESP WHERE SOUTHERLY FLOW
INTERSECTS E/W RIDGES. 06Z NAM SHOWS THIS TERRAIN EFFECT WITH TOTALS
ARND 3 INCHES ACROSS THE HIGH TERRAIN OF SULLIVAN CO.

HOWEVER...HIGH HEADWATER FLOOD GUIDANCE OF 4-5 INCHES/6-12 HOURS
WILL NEGATE ANYTHING MORE THAN PONDING/MINOR FLOODING OF POOR
DRAINAGE AREAS.

THE STEADIEST/HEAVIEST RAIN HAS TAPERED OFF TO SHOWERS WITH PASSAGE
OF LLJ OVR THE W MTNS AND WILL DO THE SAME BY 22Z ACROSS THE LOWER
SUSQ VALLEY. POWERFUL SOUTHERLY LL JET LIFTING NORTH ACROSS THE
REGION WILL BRING A THREAT OF LOCALLY DAMAGING WIND GUSTS...MAINLY
BTWN 15Z-21Z AS THIS FEATURE LIFTS NE ACROSS THE AREA. THOSE AREAS
MOST SUSCEPTIBLE TO STRONG GUSTS WILL BE SPOTS IMMEDIATELY DOWNWIND
/NORTH/ OF RIDGES AND ALSO IN ANY CONVECTION THAT DEVELOPS BTWN LATE
AM AND EARLY EVENING.

EVEN OUTSIDE OF ANY CONVECTION IT SHOULD BE A BREEZY DAY. WITH
STRONG AT WINDS 925 AND 850 HPA IT WILL NOT TAKE MUCH TO BRING DOWN
STRONG WINDS IN HEAVIER SHOWERS. WET TREES/LEAVES...COMBINED WITH
GUSTY WINDS...IMPLY A GOOD CHANCE ISOLATED DOWNED TREES. BEST CHANCE
CLEARLY WOULD BE IN EASTERN PORTION OF THE CWA THIS AFTN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
ALTHOUGH COLD FRONT SHOULD HAVE PUSHED EAST OF THE ENTIRE REGION
BY 00Z...LG SCALE FORCING ASSOC WITH UPPER TROUGH WILL LIKELY
PRODUCE A FEW LINGERING -SHRA INTO THE EVENING HRS...ESP IN THE
EAST. BY LATE TONIGHT...ARRIVAL OF MUCH DRIER AIR SHOULD BRING AN
END TO THE SCT -SHRA AND CAUSE SKIES TO PARTIALLY CLEAR...ESP
DOWNWIND /EAST/ OF THE MTNS. CHILLY NW FLOW CROSSING GRT LKS WILL
LIKELY PRODUCE SOME LE STRATO-CU ACROSS THE NW MTNS WED AM...WITH
EVEN A STRAY LAKE EFFECT SHOWER POSSIBLE ACROSS WARREN CO.

SFC RIDGE WILL BUILD OVR THE REGION BY WED AFTN...BRINGING
ABUNDANT SUNSHINE AND LGT WINDS. TEMPS COOL ENOUGH ALOFT FOR SCT
CU ACROSS THE N MTNS...WHILE THE REST OF THE AREA SHOULD BE SUNNY.
ENS MEAN 8H TEMPS OF JUST ARND 4C ARE SUPPORTIVE OF HIGHS FROM THE
U50S OVR THE HIGH TERRAIN OF THE ALLEGHENIES...TO THE U60S ACROSS
THE SUSQ VALLEY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
POTENTIAL EXISTS FOR A FROST ACROSS THE N MTNS WED NIGHT...AS SFC
RIDGE AND ASSOC DRY AIR MASS BUILD OVR THE REGION. BULK OF MED
RANGE GUIDANCE INDICATES PA WILL REMAIN UNDER SFC RIDGE THRU LATE
THIS WEEK...INDICATING FAIR AND RELATIVELY MILD WX. CAN/T RULE OUT
A FEW -SHRA FRI AFTN ACROSS THE NW MTNS ASSOC WITH A DYING COLD
FRONT...BUT WILL KEEP POPS IN THE SLIGHT CHC CATEGORY FOR NOW.

GEFS AND ECMWF ENSEMBLE MEAN INDICATE UPPER TROF OVR THE GRT LKS
SHIFTS EAST OVR THE WEEKEND...PUSHING A COLD FRONT THRU CENTRAL
PA. THIS WILL BRING A CHANCE FOR SHOWERS...MAINLY SAT...BUT
POSSIBLY LASTING INTO SUNDAY. SOMEWHAT BLW NORMAL TEMPS APPEAR
LIKELY BY NEXT MONDAY...WHEN GEFS AND ECMWF MEAN 8H TEMPS FALL BLW
SEASONAL NORMS.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
RAIN SHIELD AHEAD OF DEVELOPING LOW PRESSURE SYSTEM WILL CONTINUE
TO MOVE ACROSS PA THROUGH THE DAY. FLYING CONDS WILL REMAIN POOR
THROUGH MOST OF THE TODAY WITH WIDESPREAD MVFR/IFR IN RAIN...FOG AND
THUNDERSTORMS.

VERY STRONG LOW LEVEL SRLY WINDS BE PRESENT THROUGH THE DAY AS A VERY
STRONG LOW LEVEL JET ACCOMPANIES/DRIVES THE RAIN STORM. WINDS ARE
FORECAST TO BE INCREASE TO OVER 40KTS IN THE 1200-1800FT LAYER AND
OVER 50KTS 3000-6000FT RANGE. LATEST VERTICAL WIND PROFILE FROM
KCCX DOPPLER RADAR SHOWS SRLY WINDS ALREADY AT 30KTS.

A COLD FRONT WILL TURN WINDS TO A MORE WESTERLY THEN NWRLY DIRECTION
THIS AFT ACROSS THE NW AND THE SE SITES THIS EVE NIGHT AS IT MOVES
ACROSS THE STATE.

OVERNIGHT MAINLY IFR AND MVFR WITH LINGERING LOW CLOUDS AND
SHOWERS.

OUTLOOK...WED TO SATURDAY...
WED...IMPROVING CONDITIONS WITH GUSTY WINDS. MAINLY VFR AFTER
ABOUT 15 UTC.
THU THROUGH SAT...MAINLY VFR EXCEPT IN POSSIBLE AREAS MVFR/IFR IN
OVERNIGHT PATCHY FOG.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD
AVIATION...LAMBERT
Hazardous weather outlook, Sep 18, 12:15 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1215 PM EDT TUE SEP 18 2012

PAZ006-011-012-017>019-024>027-033>035-037-045-191615-
POTTER-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-
FULTON-TIOGA-SOUTHERN CLINTON-
1215 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH LATE
AFTERNOON...ASSOCIATED WITH A POTENT COLD FRONT APPROACHING FROM
THE WEST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND
GUSTS AND THE AREA MOST PRONE TO DAMAGING GUSTS WILL BE ACROSS THE
EASTERN HALF OF THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ028-036-041-042-046-049>053-056>059-063>066-191615-
JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1215 PM EDT TUE SEP 18 2012

...TORNADO WATCH 643 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-010-191615-
WARREN-MCKEAN-ELK-
1215 PM EDT TUE SEP 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MID
AFTERNOON...ASSOCIATED WITH A POTENT COLD FRONT APPROACHING FROM
THE WEST. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND
GUSTS AND THE AREA MOST PRONE TO DAMAGING GUSTS WILL BE ACROSS THE
EASTERN HALF OF THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

In the hours before

Special weather statement, Sep 18, 10:10 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1010 AM EDT TUE SEP 18 2012

PAZ035-036-181445-
FRANKLIN PA-FULTON PA-
1010 AM EDT TUE SEP 18 2012

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT FULTON AND WEST
CENTRAL FRANKLIN COUNTIES...

AT 1005 AM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR FOREST
PARK...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS SHOWER WILL AFFECT NEEDMORE...BIG COVE
TANNERY...HARRISSONVILLE AND FORT LOUDON.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 170 AND 171...I-70 BETWEEN
MILE MARKERS 157 AND 170.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 3972 7837 4006 7811 3995 7785 3971 7816

FORECASTER: EVANEGO
Special weather statement, Sep 18, 10:43 AM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 AM EDT TUE SEP 18 2012

PAZ036-181515-
FRANKLIN PA-
1043 AM EDT TUE SEP 18 2012

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT FRANKLIN COUNTY...

AT 1040 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM ST.
THOMAS TO PECKTONVILLE...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL AFFECT UPPER
STRASBURG...ORRSTOWN...WAYNESBORO AND FAYETTEVILLE.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 25.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.

LAT...LON 4000 7785 4015 7760 4013 7757 4004 7752
      3997 7745 3995 7747 3972 7746 3972 7806

FORECASTER: RXR
Special weather statement, Sep 18, 11:24 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1124 AM EDT TUE SEP 18 2012

PAZ036-064-065-181600-
ADAMS PA-FRANKLIN PA-YORK PA-
1124 AM EDT TUE SEP 18 2012

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT ADAMS...SOUTHEASTERN
FRANKLIN AND SOUTHWESTERN YORK COUNTIES...

AT 1120 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
HEIDLERSBURG TO CARROLL VALLEY TO 12 MILES SOUTHEAST OF SMITHSBURG...
MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. VERY HEAVY RAIN
WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL AFFECT LAKE
MEADE...WELLSVILLE...NEW OXFORD AND THOMASVILLE.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.

LAT...LON 3972 7774 3998 7753 3999 7748 3996 7745
      3999 7740 4003 7719 4009 7711 4013 7698
      3994 7686 3971 7685

FORECASTER: RXR
Special weather statement, Sep 18, 11:32 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1132 AM EDT TUE SEP 18 2012

PAZ028-050-056-181600-
JUNIATA PA-PERRY PA-SNYDER PA-
1132 AM EDT TUE SEP 18 2012

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT NORTHEASTERN
JUNIATA...NORTHEASTERN PERRY AND SNYDER COUNTIES...

AT 1130 AM EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR PORT
ROYAL...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. THIS SHOWER WILL
AFFECT RICHFIELD...MIDDLEBURG AND KRATZERVILLE.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 15...ROUTE 322/22...ROUTE 522.

LAT...LON 4049 7750 4085 7716 4087 7708 4086 7702
      4087 7701 4089 7695 4088 7680 4080 7685
      4070 7686 4066 7692 4062 7695 4039 7734

FORECASTER: RXR
Special weather statement, Sep 18, 12:02 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1202 PM EDT TUE SEP 18 2012

PAZ064-065-181645-
ADAMS PA-YORK PA-
1202 PM EDT TUE SEP 18 2012

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT ADAMS AND YORK
COUNTIES...

AT 1155 AM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM NEW
OXFORD TO 10 MILES SOUTH OF SABILLASVILLE...MOVING NORTHEAST AT 55
MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS. IN ADDITION...
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THESE SHOWERS WILL
AFFECT DOVER...MANCHESTER...MCSHERRYSTOWN...STEWARTSTOWN AND YORK.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 245...I-83 BETWEEN
MILE MARKERS 1 AND 39.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
30...STATE ROAD 94...STATE ROAD 97.

LAT...LON 4001 7730 4003 7719 4015 7703 4017 7695
      4016 7691 4019 7693 4019 7691 4020 7693
      4022 7690 4022 7684 4018 7676 4013 7674
      4006 7664 3972 7657 3972 7741

FORECASTER: RXR
Special weather statement, Sep 18, 12:07 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1207 PM EDT TUE SEP 18 2012

PAZ049>053-181630-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-SNYDER PA-UNION PA-
1207 PM EDT TUE SEP 18 2012

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL COLUMBIA...
EAST CENTRAL UNION...EASTERN SNYDER...MONTOUR AND NORTHERN
NORTHUMBERLAND COUNTIES...

AT NOON EDT...A SHOWER WITH STRONG WIND GUSTS WAS NEAR FREEBURG...
MOVING NORTHEAST AT 50 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS SHOWER. VERY HEAVY RAIN
WILL FALL FROM THIS SHOWER...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THIS SHOWER WILL AFFECT MOORESBURG AND
JERSEYTOWN.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 215 AND 241.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522...STATE ROAD
45...STATE ROAD 61.

LAT...LON 4066 7701 4066 7702 4084 7707 4116 7664
      4116 7659 4125 7648 4105 7627

FORECASTER: RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 10:10 AM EDTSpecial Weather StatementCTPFulton35 min
Sep 18, 10:43 AM EDTSpecial Weather StatementCTPFranklin32 min
Sep 18, 11:24 AM EDTSpecial Weather StatementCTPAdams36 min
Sep 18, 11:32 AM EDTSpecial Weather StatementCTPJuniata, Snyder28 min
Sep 18, 12:02 PM EDTSpecial Weather StatementCTPAdams, York43 min
Sep 18, 12:07 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland23 min
Sep 18, 12:46 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland29 min
Sep 18, 12:52 PM EDTAreal Flood AdvisoryCTPAdams, Columbia, Cumberland, Dauphin, Lancaster, Lebanon and 5 more3 hr
Sep 18, 1:16 PM EDTSevere Thunderstorm WarningCTPAdams, York59 min
Sep 18, 1:22 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, Schuylkill53 min
Sep 18, 2:00 PM EDTFlash Flood WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more5 hr
Sep 18, 2:13 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Schuylkill and 1 more62 min
Sep 18, 3:11 PM EDTSevere Thunderstorm WarningCTPLancaster, York79 min
Sep 18, 3:18 PM EDTSpecial Weather StatementCTPSchuylkill57 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.